Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On compact cohomology theories and Pontrjagin duality
HTML articles powered by AMS MathViewer

by Keith Johnson PDF
Trans. Amer. Math. Soc. 279 (1983), 237-247 Request permission

Abstract:

Cohomology theories taking values in the category of topological groups are examined and a representation theorem is established for those whose coefficient groups are compact and locally euclidean. A method for constructing unstable homology operations is developed using this theorem, and application is made to the case of complex $K$-theory.
References
    J. F. Adams, Stable homotopy and generalized homology, Chicago Lectures in Math., Univ. of Chicago Press, Chicago, Ill., 1970. D. W. Anderson, A universal coefficient theorem for $K$-theory, unpublished seminar notes, MIT, 1970.
  • M. Artin and B. Mazur, Etale homotopy, Lecture Notes in Mathematics, No. 100, Springer-Verlag, Berlin-New York, 1969. MR 0245577
  • Edgar H. Brown Jr., Cohomology theories, Ann. of Math. (2) 75 (1962), 467–484. MR 138104, DOI 10.2307/1970209
  • Edgar H. Brown Jr. and Michael Comenetz, Pontrjagin duality for generalized homology and cohomology theories, Amer. J. Math. 98 (1976), no. 1, 1–27. MR 405403, DOI 10.2307/2373610
  • Samuel Eilenberg and Norman Steenrod, Foundations of algebraic topology, Princeton University Press, Princeton, N.J., 1952. MR 0050886
  • László Fuchs, Infinite abelian groups. Vol. I, Pure and Applied Mathematics, Vol. 36, Academic Press, New York-London, 1970. MR 0255673
  • Peter Hilton, Putting coefficients into a cohomology theory. I, Nederl. Akad. Wetensch. Proc. Ser. A 73=Indag. Math. 32 (1970), 196–209. MR 0266197
  • C. R. F. Maunder, Cohomology operations and duality, Proc. Cambridge Philos. Soc. 64 (1968), 15–30. MR 222888, DOI 10.1017/s030500410004250x
  • Sidney A. Morris, Pontryagin duality and the structure of locally compact abelian groups, London Mathematical Society Lecture Note Series, No. 29, Cambridge University Press, Cambridge-New York-Melbourne, 1977. MR 0442141
  • Helmut H. Schaefer, Topological vector spaces, Graduate Texts in Mathematics, Vol. 3, Springer-Verlag, New York-Berlin, 1971. Third printing corrected. MR 0342978
  • E. H. Spanier, Function spaces and duality, Ann. of Math. (2) 70 (1959), 338–378. MR 107862, DOI 10.2307/1970107
  • N. E. Steenrod, Cohomology operations, Symposium internacional de topología algebraica International symposium on algebraic topology, Universidad Nacional Autónoma de México and UNESCO, Mexico City, 1958, pp. 165–185. MR 0098367
  • Dennis Sullivan, Genetics of homotopy theory and the Adams conjecture, Ann. of Math. (2) 100 (1974), 1–79. MR 442930, DOI 10.2307/1970841
  • Rainer Vogt, Boardman’s stable homotopy category, Lecture Notes Series, No. 21, Aarhus Universitet, Matematisk Institut, Aarhus, 1970. MR 0275431
  • Zen-ichi Yosimura, Universal coefficient sequences for cohomology theories of CW-spectra. II, Osaka Math. J. 16 (1979), no. 1, 201–217. MR 527026
  • S. Zdravkovska, Topological objects in homotopy theory, Glasnik Mat. Ser. III 12(32) (1977), no. 1, 175–190 (English, with Macedonian summary). MR 461488
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 55N20, 55N15, 55S25
  • Retrieve articles in all journals with MSC: 55N20, 55N15, 55S25
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 279 (1983), 237-247
  • MSC: Primary 55N20; Secondary 55N15, 55S25
  • DOI: https://doi.org/10.1090/S0002-9947-1983-0704613-3
  • MathSciNet review: 704613